| Catalog Number |
381467 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter packaging came apart.There was no report of exposure, injury, or medical intervention.
Additional Manufacturer Narrative
Correction: b.5.Describe event or problem: it was reported that the bd insyte¿ autoguard¿ shielded iv catheter packaging came apart on six units.There was no report of exposure, injury, or medical intervention.Investigation summary: received a total of 6 iag units from lot number 6119986, all components within were present and intact.A complaint history check was performed and this is the 7th related complaint reported with the defect/condition of package seal integrity poor / questionable with lot #6119986 regarding item #381467.Dhr review shows all challenge samples, set-up and in process testing were performed per quality control plan and all passed per specifications.Investigation conclusion: two of the units received were partially open at one end.Four of the units received were partially open at both ends.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.Root cause description: bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Due to continuous issues with ot, bd is moving to an alternate supplier for the top web material.Rationale: the peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that due to low occurrence, current risk is acceptable.Capa 48637 was opened to investigate the package seal integrity complaints and implement corrective actions.
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter packaging came apart on six units.There was no report of exposure, injury, or medical intervention.